Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 8, 2016, 2:29 PM EDT for Bay County, Michigan. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 2:29 PM EDT (18:29 UTC)
- Expired
- Jul 8, 2016, 3:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Bay County, MI
The radar
The NCL Michigan radar (KAPX), 125 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:00 PM EDT | HAIL 1.75 | 1 Ne Bentley, MI | |
| Jul 8, 3:27 PM EDT | TSTM WND DMG | 5 Ese Rhodes, MI | 18 INCH DIAMETER WILLOW BRANCH DOWN ON CODY ESTEY ROAD |
| Jul 8, 3:38 PM EDT | HAIL 0.88 | Pinconning, MI | HEAVY RAIN. BREEZY. HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
878
WUUS53 KDTX 081829
SVRDTX
MIC017-081930-
/O.NEW.KDTX.SV.W.0014.160708T1829Z-160708T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
229 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BAY COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 330 PM EDT
* AT 228 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
WINEGARS...OR NEAR GLADWIN...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BENTLEY AROUND 250 PM EDT.
PINCONNING AROUND 305 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINCONNING...BENTLEY AND MOUNT FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4391 8404 4391 8391 4392 8390 4392 8388
4390 8387 4381 8389 4386 8417 4400 8417
4400 8405
TIME...MOT...LOC 1828Z 271DEG 30KT 4395 8437
HAIL...1.75IN
WIND...60MPH
$$
BEHNKE/MANN1 follow-up statement
565
WWUS53 KDTX 081841
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
241 PM EDT FRI JUL 8 2016
MIC017-081930-
/O.CON.KDTX.SV.W.0014.000000T0000Z-160708T1930Z/
BAY MI-
241 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN BAY COUNTY...
AT 240 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RHODES...OR 11
MILES SOUTHWEST OF STERLING...MOVING EAST AT 35 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BENTLEY AROUND 250 PM EDT.
PINCONNING AROUND 305 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINCONNING...BENTLEY AND MOUNT FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 4391 8404 4391 8391 4392 8390 4392 8388
4390 8387 4381 8389 4386 8417 4400 8417
4400 8405
TIME...MOT...LOC 1840Z 271DEG 30KT 4395 8423
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:11 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 8, 1:11 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 111 PM EDT FRI JUL 8 2016 .AVIATION... Atmosphere has struggled to erode the low moisture and stratus through the morning but skies finally look to be scattering out with better afternoon mixing. Attention turns to convective potential for the afternoon and evening hours. An approaching cold front will be the focus for an expanding area of showers and thunderstorms this afternoon. Initiation time will be around 18-19Z for MBS and FNT, and closer to 21Z for the Detroit area terminals. With the coverage hires models are forecasting, decided to go tempo for all sites at this time. Activity will end around 00Z with drier air leading to a VFR bkn deck above 5kft. Question will be what kind of stratus field do we get in the early morning again with the enhance low level moisture field left by the storms? Went with SCT for now til we see where the bulk of the rain is laid out. Winds will pick up this afternoon out of the west-southwest, and will veer northwesterly behind the front by Saturday morning. For DTW...Cloud decks will continue to rise over the next hour or two before stabilizing in low VFR. Timing of the thunderstorms still looks best from about 21-00Z this evening, but cannot rule out a stray storm in advance of the line. Will handle any isolated lead cell with an amendment. Low confidence in MVFR/IFR stratus early Saturday morning. //DTW Threshold Probabilities... * Medium in cigs aob 5kft through this evening...low for early Saturday morning. * Medium for thunderstorms in DTW airspace this afternoon. && .PREV DISCUSSION... Issued at 1135 AM EDT Fri Jul 8 2016 UPDATE... A volatile severe weather scenario is setting up over lower Michigan for the afternoon into early evening. Convection is already off to a strong start in northern lower Michigan where favorable atmospheric conditions are just beginning to overlap. The storm environment will become even more favorable over central and southern lower Michigan during early afternoon driven primarily by the strong upper low for early July and the associated cold front that will move through the region. Late morning mesoanalysis indicates a ridge of MLCAPE exceeding 2000 J/KG extending northward from Illinois ahead of the cold front. The upper low will then provide a mostly unidirectional wind profile with near 50 knots of 0-6 km bulk shear, mid level lapse rates steepening toward 7 C/KM, and strong negative buoyancy below cloud base suggested by dry air in WV imagery. Model forecast soundings indicate freezing level also lowering into the 11-12 kft range which will be more favorable for large hail with increasingly large cape density in the mid levels. Expect buoyancy/shear interaction to produce discrete supercell mode initially where strongly rotating updrafts/deep mesocyclones will support both large hail possibly greater than golf ball size and tornado potential. Transition to linear mode later in the day will also support damaging wind exceeding 60 mph. At this point, storm coverage is expected to be more numerous in the Tri Cities to northern Thumb region down to about the I-69 corridor but with coverage still generously scattered farther south through metro Detroit. Important to note that all storms will have similar severe potential over all of SE Michigan regardless of coverage. PREV DISCUSSION... Issued at 402 AM EDT Fri Jul 8 2016 DISCUSSION... Deep layer subsidence will largely define conditions through the morning period, the increase in stability anchored by the residual mid level warm bubble left in the wake of the early morning MCV passage. This environment will favor a high degree of insolation early in the day, supported by recent satellite trends which suggest cirrus blowoff from ongoing convection upstream will largely pass to the south. This will center SE Michigan within a progressively destabilizing profile heading into the afternoon period, immediately downstream of an inbound cold front and strong PV anomaly timed to arrive at peak heating. Entrenched moist low level environment /dewpoints upper 60s-near 70/ combined with late day temperatures of upper 80s to around 90 will yield at least a moderately unstable thermodynamic profile. Modified sounding data with this profile lends MLCAPE in the vicinity of 2000 J/KG. The southern extension of the dynamic shortwave, carrying 70 knots at 500 mb, will zip across central lower MI by mid-late afternoon. Solid wing of CVA/convergence tied this feature and the attendant front likely the anchor point for convective initiation either overhead or immediately upstream during this time. Most recent CAMS guidance centers the greatest coverage across the Tri-Cities and Thumb region, this corridor more favorably positioned within a zone of greater forcing and better mid level lapse rates. Underlying environment certainly presents a severe convective risk. Bulk shear more than adequate to quickly organize any robust updrafts, with the overall wind magnitude and favorable hodograph suggesting the mode possibly as supercellular. Sizable amount of DCAPE />1500/ will translate into a strong wind gust threat. Residual mid level cyclonic flow trailing the exiting trough to start the weekend. Renewed convergence/ascent tied to additional weak shortwave energy working into diurnal heating will bring a chance for showers Saturday /mainly east/. Otherwise, noticeably cooler and less humid post-frontal conditions. 850 mb temperatures now centered in the lower teens, translating into highs in the 70s. Period of benign and generally seasonable conditions for Sunday- Monday under building high pressure. MARINE... Thunderstorms are possible over area waters this afternoon. Storms will carry a primary threat of wind gusts up to 60 mph. Relatively cool air rushing in behind the associated cold front will allow northwest gusts and significant wave heights to reach small craft advisory critera on Saturday, particularly along the exposed nearshore waters of the thumb. The remainder of the forecast period will be quiet with light to moderate winds. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DRK UPDATE.......BT DISCUSSION...MR MARINE.......JVC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 10:32 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1032 AM EDT FRI JUL 8 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1032 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THE TRI CITIES AND NORTHERN THUMB DOWN TO ABOUT THE I-69 CORRIDOR WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH METRO DETROIT. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL OF SOUTHEAST MICHIGAN...CAPABLE OF WIND GUSTS TO 60 MPH OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR TORNADOES IN THE STRONGEST STORMS. TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1032 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SAGINAW BAY AND LAKE HURON WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH WESTERN LAKE ERIE. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL AREAS... CAPABLE OF WIND GUSTS TO 50 KNOTS OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR WATERSPOUTS NEAR SHORELINE REGIONS. TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). BT
In the hours before
Local storm report, Jul 8, 9:45 AM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
945 AM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN OIL CITY 43.61N 84.59W
07/08/2016 M1.01 INCH MIDLAND MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN SAGINAW 43.42N 83.95W
07/08/2016 M1.51 INCH SAGINAW MI CO-OP OBSERVER
3 HOUR TOTAL
0230 AM HEAVY RAIN LAPEER 43.05N 83.32W
07/08/2016 M1.64 INCH LAPEER MI CO-OP OBSERVER
4.5 HOUR TOTAL
0230 AM HEAVY RAIN CLIFFORD 43.31N 83.18W
07/08/2016 M1.00 INCH LAPEER MI EMERGENCY MNGR
4.5 HOUR TOTAL
0400 AM HEAVY RAIN OXFORD 42.82N 83.25W
07/08/2016 M2.32 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 1 E CLARKSTON 42.74N 83.40W
07/08/2016 M2.79 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 NE ROSEVILLE 42.53N 82.91W
07/08/2016 M2.26 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN GOODRICH 42.92N 83.51W
07/08/2016 M1.44 INCH GENESEE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
07/08/2016 M2.41 INCH WAYNE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NW MACOMB TOWNSHIP 42.70N 82.96W
07/08/2016 M1.10 INCH MACOMB MI TRAINED SPOTTER
4 HOUR TOTAL
0700 AM HEAVY RAIN 1 N WHITMORE LAKE 42.44N 83.75W
07/08/2016 M2.30 INCH LIVINGSTON MI CO-OP OBSERVER
24 HOUR TOTAL
&&
DTLocal storm report, Jul 8, 10:29 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1029 AM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 NW SAGINAW 43.45N 83.99W
07/08/2016 M1.22 INCH SAGINAW MI COCORAHS
3 HOUR TOTAL
0400 AM HEAVY RAIN RICHMOND 42.81N 82.75W
07/08/2016 M1.57 INCH MACOMB MI CO-OP OBSERVER
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 ESE DAVISBURG 42.75N 83.52W
07/08/2016 M3.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S ORTONVILLE 42.82N 83.44W
07/08/2016 M3.34 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE SOUTHFIELD 42.52N 83.24W
07/08/2016 M1.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
&&
DTLocal storm report, Jul 8, 10:33 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 AM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 3 WNW SHIELDS 43.44N 84.12W
07/07/2016 SAGINAW MI 911 CALL CENTER
TREE DOWN BLOCKING ROAD IN THOMAS TWP
1014 PM TSTM WND GST 2 WNW SHIELDS 43.43N 84.11W
07/07/2016 E40.00 MPH SAGINAW MI TRAINED SPOTTER
HEAVY DOWNPOUR AND STRONG WIND GUSTS. WIND WAS ESTIMATED
TO BE BETWEEN 40 AND 50 MPH. METAL FLAG POLE BENT AND
FLAG RIPPED FROM POLE.
1022 PM TSTM WND DMG SAGINAW 43.42N 83.95W
07/07/2016 SAGINAW MI CO-OP OBSERVER
LARGE TREE BLOCKING RIVER ROAD NORTH OF STATE STREET.
THUNDERSTORM WIND GUST ESTIMATED AT 60 MPH.
1030 PM HEAVY RAIN HENDERSON 43.09N 84.20W
07/07/2016 E1.25 INCH SHIAWASSEE MI TRAINED SPOTTER
HEAVY RAINFALL ESTIMATED AROUND 1.25 INCHES IN 30
MINUTES. STEADY STRONG WIND 30-35 MPH. HENDERSON RD AND
M52.
1035 PM TSTM WND GST 2 NW SAGINAW 43.44N 83.98W
07/07/2016 E45.00 MPH SAGINAW MI TRAINED SPOTTER
THUNDERSTORM WIND GUST ESTIMATED 40 TO 50 MPH. REPORT
DELAYED TO EXTENSIVE POWER OUTAGE.
1105 PM HEAVY RAIN OTISVILLE 43.17N 83.52W
07/07/2016 M1.40 INCH GENESEE MI TRAINED SPOTTER
HEAVY RAIN FELL IN ROUGHLY A ONE HOUR TIME PERIOD.
1130 PM HEAVY RAIN OWOSSO 43.00N 84.18W
07/07/2016 M1.08 INCH SHIAWASSEE MI CO-OP OBSERVER
1.5 HOUR TOTAL
1200 AM HEAVY RAIN OIL CITY 43.61N 84.59W
07/08/2016 M1.01 INCH MIDLAND MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN HEMLOCK 43.42N 84.23W
07/08/2016 M1.22 INCH SAGINAW MI TRAINED SPOTTER
3 HOUR TOTAL
1200 AM HEAVY RAIN SAGINAW 43.42N 83.95W
07/08/2016 M1.51 INCH SAGINAW MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN 1 SE FRANKENMUTH 43.32N 83.73W
07/08/2016 M1.10 INCH SAGINAW MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN 3 NW SAGINAW 43.45N 83.99W
07/08/2016 M1.22 INCH SAGINAW MI COCORAHS
3 HOUR TOTAL
0130 AM HEAVY RAIN 9 S GOODRICH 42.79N 83.51W
07/08/2016 M3.10 INCH OAKLAND MI PUBLIC
0230 AM HEAVY RAIN CLIFFORD 43.31N 83.18W
07/08/2016 M1.00 INCH LAPEER MI EMERGENCY MNGR
4.5 HOUR TOTAL
0230 AM HEAVY RAIN VASSAR 43.37N 83.58W
07/08/2016 M1.03 INCH TUSCOLA MI CO-OP OBSERVER
4 HOUR TOTAL
0230 AM HEAVY RAIN LAPEER 43.05N 83.32W
07/08/2016 M1.64 INCH LAPEER MI CO-OP OBSERVER
4.5 HOUR TOTAL
0300 AM HEAVY RAIN MORENCI 41.72N 84.22W
07/08/2016 M2.11 INCH LENAWEE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN SHELBY TOWNSHIP 42.67N 83.03W
07/08/2016 M1.75 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 SSE HARRISON TOWNSHIP 42.57N 82.81W
07/08/2016 M2.04 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE WARREN 42.53N 83.01W
07/08/2016 M2.35 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 NW SOUTH LYON 42.47N 83.67W
07/08/2016 M2.90 INCH LIVINGSTON MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 1 NNE DAVISBURG 42.77N 83.53W
07/08/2016 M2.98 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE SOUTHFIELD 42.52N 83.24W
07/08/2016 M1.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN CLINTON TOWNSHIP 42.59N 82.92W
07/08/2016 M1.00 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN NEW BALTIMORE 42.68N 82.74W
07/08/2016 M1.11 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN ALGONAC 42.62N 82.53W
07/08/2016 M1.10 INCH ST. CLAIR MI COCORAHS
3 HOUR TOTAL
0400 AM HEAVY RAIN 5 W PLYMOUTH 42.37N 83.57W
07/08/2016 M1.36 INCH WASHTENAW MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 SE NEWPORT 41.97N 83.27W
07/08/2016 M1.34 INCH MONROE MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S TROY 42.55N 83.14W
07/08/2016 M1.32 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN FARMINGTON HILLS 42.49N 83.38W
07/08/2016 M1.51 INCH OAKLAND MI BROADCAST MEDIA
5 HOUR TOTAL
0400 AM HEAVY RAIN 6 NNE DOWNTOWN DETROIT 42.41N 83.01W
07/08/2016 M2.99 INCH WAYNE MI ASOS
4 HOUR TOTAL AT DETROIT CITY AIRPORT /KDET/
0400 AM HEAVY RAIN WEST BLOOMFIELD 42.57N 83.38W
07/08/2016 M1.44 INCH OAKLAND MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN OXFORD 42.82N 83.25W
07/08/2016 M2.32 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 1 E CLARKSTON 42.74N 83.40W
07/08/2016 M2.79 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 NE ROSEVILLE 42.53N 82.91W
07/08/2016 M2.26 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN GOODRICH 42.92N 83.51W
07/08/2016 M1.44 INCH GENESEE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
07/08/2016 M2.41 INCH WAYNE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NW MACOMB TOWNSHIP 42.70N 82.96W
07/08/2016 M1.10 INCH MACOMB MI TRAINED SPOTTER
4 HOUR TOTAL
0400 AM HEAVY RAIN RICHMOND 42.81N 82.75W
07/08/2016 M1.57 INCH MACOMB MI CO-OP OBSERVER
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 ESE DAVISBURG 42.75N 83.52W
07/08/2016 M3.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S ORTONVILLE 42.82N 83.44W
07/08/2016 M3.34 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 W ORTONVILLE 42.86N 83.51W
07/08/2016 M2.21 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL IN GROVELAND TWP
0400 AM HEAVY RAIN BLOOMFIELD HILLS 42.58N 83.25W
07/08/2016 M1.67 INCH OAKLAND MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN ROYAL OAK 42.51N 83.15W
07/08/2016 M1.83 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0555 AM HEAVY RAIN ROSEVILLE 42.51N 82.94W
07/08/2016 M2.99 INCH MACOMB MI TRAINED SPOTTER
0700 AM HEAVY RAIN 1 N WHITMORE LAKE 42.44N 83.75W
07/08/2016 M2.30 INCH LIVINGSTON MI CO-OP OBSERVER
24 HOUR TOTAL
&&
DTLocal storm report, Jul 8, 1:26 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HEAVY RAIN N LIVONIA 42.40N 83.37W
07/08/2016 M1.88 INCH WAYNE MI TRAINED SPOTTER
RAINFALL TOTAL OVER THE PAST 14 HRS.
&&
DELLIOTTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:34 PM EDT | Special Weather Statement | DTX | Midland, Saginaw | 56 min |
| Jul 7, 9:58 PM EDT | Special Weather Statement | DTX | Saginaw | 62 min |
| Jul 7, 10:30 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 60 min |
| Jul 7, 10:36 PM EDT | Special Weather Statement | DTX | Lenawee | 39 min |
| Jul 7, 10:58 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe | 92 min |
| Jul 7, 11:02 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer | 43 min |
| Jul 7, 11:14 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Sanilac, Tuscola | 55 min |
| Jul 7, 11:23 PM EDT | Areal Flood Advisory | DTX | Lenawee | 3 hr |
| Jul 7, 11:24 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer, Macomb, Oakland, Saint Clair | 66 min |
| Jul 8, 12:14 AM EDT | Special Weather Statement | DTX | Oakland | 61 min |
| Jul 8, 12:16 AM EDT | Areal Flood Advisory | DTX | Oakland | 3 hr |
| Jul 8, 12:18 AM EDT | Areal Flood Advisory | DTX | Monroe | 3 hr |
| Jul 8, 12:32 AM EDT | Areal Flood Advisory | DTX | Lapeer, Saint Clair | 3 hr |
| Jul 8, 1:15 AM EDT | Areal Flood Advisory | DTX | Livingston, Oakland, Washtenaw | 3 hr |
| Jul 8, 1:18 AM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 3 hr |
| Jul 8, 5:49 AM EDT | Areal Flood Warning | DTX | Macomb, Wayne | 6 hr |
| Jul 8, 2:33 PM EDT | Special Marine Warning | DTX | 117 min | |
| Jul 8, 2:43 PM EDT | Special Weather Statement | DTX | Midland | 77 min |
| Jul 8, 2:46 PM EDT | Tornado Warning | DTX | Bay | 44 min |
| Jul 8, 3:02 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 58 min |
| Jul 8, 3:28 PM EDT | Tornado Warning | DTX | Bay | 30 min |
| Jul 8, 4:07 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 53 min |
| Jul 8, 4:13 PM EDT | Special Weather Statement | DTX | Bay | 77 min |
| Jul 8, 4:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jul 8, 4:36 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 54 min |
| Jul 8, 4:51 PM EDT | Special Marine Warning | DTX | 114 min | |
| Jul 8, 4:53 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 67 min |
| Jul 8, 5:03 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee | 57 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 52 min |
| Jul 8, 5:27 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jul 8, 5:29 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 47 min |
| Jul 8, 5:58 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 16 min |
| Jul 8, 6:13 PM EDT | Special Weather Statement | DTX | Lapeer | 62 min |
| Jul 8, 6:27 PM EDT | Special Weather Statement | DTX | Lapeer, Saint Clair | 63 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | DTX | Lenawee | 56 min |
| Jul 8, 7:00 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Washtenaw, Wayne | 60 min |
| Jul 8, 7:09 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Washtenaw, Wayne | 81 min |
| Jul 8, 7:12 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jul 8, 7:27 PM EDT | Special Weather Statement | DTX | Macomb | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.